Hi, I have been meaning to get this checked for quite a while now. I am a light to medium skin toned 29 year old female that has been having this darker colored mark on the middle of my forehead for about 1-2 years now. It is about the size of a quarter and is smack in the middle of my forehead which is very cosmetically annoying. I was thinking it might be melasma that I heard about, so I stopped taking birth control pills now for the last 3 months. I took it before that for about 3 years, but am not currently on any meds of any kind.
The thing is that it comes and goes. I protect myself from the sun, but when I get alittle hot or am out in the sun, it appears or when I am tired as well I noticed. Those are the things that I know bring it out, but it is also there about 50% of the time. Also, the strange thing is that I think that it hurts once in a while and I am pretty sure it is not my imagination. Have you ever heard of this?
I thought it would go away if I stopped taking birth control pills, but it always seems to reappear. Also, one other thing, the melasma pics I have seen seem to be more pronounced or darker, this seems to be faint or under the skin? but noticeable because of location. and I do not have it anywhere else.
Melasma is usually more widespread. You are too young to get an age or liver spot. I am a little puzzled by your description (such as "it is also there about 50% of the time.") Discolorations can come and go, but they don't do that 50% of the time.
Whatever this is certainly isn't cancerous or dangerous in that way.
I think you will need to consult a dermatologist in person about this. If the spot fluctuates as you say, you may want to take some good-quality photos to show the doctor in case it isn't there when you go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.